How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. James Your Own Question
Dr. James
Dr. James, Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 2286
Experience:  Eye Physician and Surgeon
Type Your Eye Question Here...
Dr. James is online now
A new question is answered every 9 seconds

Im having trouble with my left eye the problem didnt start

Customer Question

Im having trouble with my left eye the problem didnt start until I wore a respirator my eye sight is blurry it is like im looking in a black hole it doesnt itch Ive been to an eye doctor he said dry eye or alergies Ive done eye drops like I was told still no better what do I do now?
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. James replied 7 years ago.

How many times a day are you using the systane?
Does the vision improve with the eye drops?
Customer: replied 7 years ago.
I have used it 3 times aday and no it hasnt improved my vision sometimes it clears up a little then goes back to bad
Expert:  Dr. James replied 7 years ago.
I agree with your doctor that it is likely related to dry eyes. Possibly ocular allergies as well, but this tends to be more itchy. The respirator will exacerbate the dry eyes symptoms.

Three times a day is not enough. I recommend you use it every 1-2 hours. It may take 1-2 two weeks for the tear film to stabilize. You may ask your doctor about punctal plugs, as this prevents the tears from draining away too quickly. You may also check with your doctor or a medical supply store regarding different face masks for the respirator so air is not escaping and blowing into your eyes.

The claratin is good for allergies, but will also dry out your eyes further. If you are taking it for your eyes, you can see if symptoms improve after stopping it. If you are taking it for your sinuses, then continue it, but realize it will compound the dry eye effects.

Remember to press the green ACCEPT button. It was a pleasure helping you with your question. Best wishes to you. Feel free to ask any additional questions. Smile